I have been on many different antidepressants over the last 25 years. Cymbalta was the worst experience of all, Prozac, paxil Effexor, all worked for a while but after about 7 to 10 years they just didn't help much and I would switch to another one. My psychiatrist finally put me on Wellbutrin about 7 years ago. OMG it was a life saver, literally. I felt great, I lost 72 lbs in about a year and a half ( I was overweight, so they weight loss was great, I felt so much better in so many ways), and my sex life was wonderful. Well we are to the 7 year mark, and it just seems it isn't working anymore. I have gained 50 of the 72 lbs back, and my sex drive has left the building. My general doctor ( I moved so I don't have my psychiatrist anymore) has decided to ADD Pristiq to my Wellbutrin, and in 3 months wants to wean me off my klonopin. She seems to really be against the klonopin, she has attempted to take me off that before with Seroquel, but the Seroquel had side affects I didn't like so stopped it, and stayed on the klonopin.
I am concerned about the Pristiq. Is it going to cause sexual side affects? I really liked the sex drive I had early on with the Wellbutrin, but it doesn't seem to be around anymore. I know that Wellbutrin and Pristiq are both considered stimulants(not sure if that's the correct word to use) , I am hoping the combo might help me to lose the weight I have put back on. How I wish the Wellbutrin worked as well now as it did when I first started taking it. Why is it these antidepressants seem to stop working after a period of time?
I started off on 150 mg generic Wellbutrin XL which was not doing much...so I was upped to 300 mg. The sweating is unbelievable! I wake up in the morning drenched. My doc and pharmacist both say it is a side effect of the Wellbutrin and that it should go away. It's been 3 weeks now and I am still sweating a lot! I take mine at night because I don't want it to affect my sleep. Although I see a lot of people take it morning...so I don't if I should be taking it at night .
I just started taking 150 wellbutrin SR , I was taking paxil . . . I had been taking an ssri for about 8 years now and I was always SO tired, never no energy, and the sexual side effects were something I decided I no longer wanted to deal with, not to mention no energy and I felt emotionally numb. Long story short right after the switch i noticed a HUGE change for the good of course. It was like someone had flipped a switch on and I began to live again. about 10 days after the switch i began to have severe sweating episodes....called my dr and she said to quit taking the wellbutrin....she thinks the sweating is a side effect from no paxil.....i am still having the sweating i have been off for about a week and I started back on the wellbutrin last night on my own accord....my dr is out of the office until after the first....but I HAD to have something....IF this is the paxil causing this how long will this sweating last.....looking for answers
Oh, I should add, wellbutrin is best for not producing the sexual side effects. Pristiq, since it largely targets serotonin, might have these effects, but ssris are most known for this problem.
Your general doc is wrong, of course. This is why you see a psychiatrist. And my guess is, if these drugs are working, your problem very well may be depression, especially if wellbutrin worked -- it's one of the most stimulating of the antidepressants which is why it doesn't cause the weight gain that most antidepressants cause. Pristiq, an snri, targets serotonin as the ssris do but also targets norepinephrine, which is basically adrenalin, which is why these aren't usually first choices for anxiety. If it's working, that's great. All of these drugs come with many side effects -- some suffer more, some less, but all drugs have side effects. They are very powerful and alter the way the body functions naturally, so naturally they throw some things out of balance. How much depends on the person. General docs just don't know this stuff that well as they don't receive specialized training in it. Now, you do what you feel is best -- some general docs are just great at this -- but I'd venture to say most would say wellbutrin is known for having fewer side effects than any snri (Pristiq is basically a newer form of Effexor). But again, as to your original question, the ssris are known for weight gain because they tend to be more sedating since they only target serotonin. But do what your instinct tells you is right, I'm just explaining some stuff your doc didn't as I've been taking these meds, unfortunately, for a long long time now.
It is my general doctor, as i don't go to a psychiatrist. I was diagnosed with anxiety, not depression. I also have a prescription for ativan to take as needed, which i never normally have to use. Either medicine (bupropion or pristiq) works for me for my anxiety, its just the side effects are the issue here. My doctor told me with pristiq, most people don't have issues with side effects.
Is this a psychiatrist or a general doc? And is your problem depression or anxiety, as both meds you're using are stimulating meds not usually used for primary anxiety. Doesn't mean they won't work, but it sounds as if you're being treated for primary depression, which may be the case. The ssris would normally be used first for primary anxiety, and they also tend to be more likely to promote weight gain as they're not as stimulating.